MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539210
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter facility name: (b)(6).(b)(4).A visual evaluation of the returned flexima biliary stent was performed.The stent was returned loaded and no issues were found.However, the guide catheter was found stretched and detached in the proximal section of the device, additionally, it was found bent/kinks in the guide catheter and the push catheter; consequently, confirming the reported complaint.Based on the product analysis, there was a biliary stricture in the common bile duct during procedure, it's important to mention that this anatomical factor can cause resistance and/or friction during the deployment of the stent, the device may become difficult unable to be properly/smoothly advanced/handled and at the same time impacting the functionality of the device generating the observed guide catheter and the push catheter bent\kinks, the continued attempts to retract the guide catheter or force applied to the device in order to release the stent in addition to the found bent/kinks can result in the found guide catheter stretched and detached issues.Therefore the most probable root cause for this event is "adverse event related to patient condition".A review of the device history record (dhr) was performed, no anomalies were found.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was used during an endoscopic retrograde cholangiopancreatography in the common bile duct, performed on (b)(6) 2019.The patient was diagnosed with stones in the bile duct and ercp was performed.According to the complainant, during the procedure, after the contrast was injected, it was found that there was a stricture in common bile duct instead of stones.Sphincterotomy with preloaded truetome jag 44 (lot 24064491) was performed and stent placement was made, however, the stent was not deployed as it is supposed to and the stent was removed from the patient.The procedure was successfully completed with another flexima biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9591035
Report Number3005099803-2019-06487
Device Sequence Number13546623
Product Code FGE
UDI-Device Identifier08714729162520
UDI-Public08714729162520
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2021
Device Model NumberM00539210
Device Catalogue Number3921
Device Lot Number0022888888
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/19/2019
Initial Report FDA Received Date01/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR